Professor Eamonn O'Brien

PhD (ANU), FRSNZ

Profile Image
Professor

Research | Current

  • Group theory
  • Computational algebra

Postgraduate supervision

Projects on offer

  • Automorphism groups of finite groups (Reading and/or Project)
  • Computational aspects of group representation theory (Reading and/or Project)
  • Finitely-presented groups (Reading and/or Project)

Distinctions/Honours

Fellow of the Royal Society of New Zealand

Alexander von Humboldt Research Fellow

 

Selected publications and creative works (Research Outputs)

  • Gonshaw, S., Liebeck, M. W., & O'Brien EA (2017). Unipotent class representatives for finite classical groups. JOURNAL OF GROUP THEORY, 20 (3), 505-525. 10.1515/jgth-2016-0047
  • O'Brien EA, & Vojtěchovský P (2017). Code loops in dimension at most 8. Journal of Algebra, 473, 607-626. 10.1016/j.jalgebra.2016.11.006
  • Breuer, T., Malle, G., & O'Brien EA (2017). Reliability and reproducibility of Atlas information. Paper presented at International Conference on Finite Simple Groups: Thirty Years of the Atlas and Beyond - Celebrating the Atlases and Honoring John Conway, Princeton Univ, Princeton, NJ. 2 November - 5 November 2015. FINITE SIMPLE GROUPS: THIRTY YEARS OF THE ATLAS AND BEYOND. (pp. 11). 10.1090/conm/694/13960
  • Fawcett, J. B., O'Brien EA, & Saxl, J. (2016). Regular orbits of symmetric and alternating groups. Journal of Algebra, 458, 21-52. 10.1016/j.jalgebra.2016.02.018
  • Liebeck, M. W., & O’Brien EA (2015). Recognition of finite exceptional groups of Lie type. Transactions of the American Mathematical Society, 368 (9), 6189-6226. 10.1090/tran/6534
  • Bäärnhielm H, Holt, D., Leedham-Green, C. R., & O'Brien EA (2015). A practical model for computation with matrix groups. Journal of Symbolic Computation, 68, 27-60. 10.1016/j.jsc.2014.08.006
  • O’Brien EA, & Voll, C. (2015). Enumerating classes and characters of $p$-groups. Transactions of the American Mathematical Society, 367 (11), 7775-7796. 10.1090/tran/6276
  • Cohen, A. M., O'Brien EA, & Shpectorov, S. (2015). On the uniqueness of the generalized octagon of order (2,4). Journal of Algebra, 421, 369-393. 10.1016/j.jalgebra.2014.08.034

Contact details

Primary location

SCIENCE CENTRE - MATHPHYSIC - Bldg 303
Level 2, Room 205
38 PRINCES ST
AUCKLAND 1010
New Zealand

Web links